Skip to Content

Hi I am doing a case study and need a painkiller -patient on warfarin furosemide gtn and ramipril x?

Responses (1)

suzanne66 10 May 2011

It is important that you avoid any analgesics containing aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs) . This is because they both can increase the hypoprothrombinemic effect of Warfarin and increase the risk of bleeding.
Codeine and other opiates are best avoided,if possible, because they may lower blood pressure too much and cause dizziness and light headedness etc.
Acetaminophen is your safest choice.
https://www.drugs.com/interactions-check.php?drug_list=11-0,243-0,718-0,1146-0,1690-0,2342-0,1989-0,2311-0

DzooBaby 11 May 2011

Acetaminophen will elevate a PT INR as well. I used to work in a coumadin clinic and I know for a fact. We could always tell when someone used acetaminophen. It is the safest but not without drawbacks. The patient would need closer monitoring.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions